Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 1, NWS State College, PA

January 9, 2007Warren County, Pennsylvania

NWS State College, PA issued this lake effect snow warning at Jan 9, 2007, 9:34 PM EST for Warren County, Pennsylvania. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2007, 9:34 PM EST (02:34 UTC)
Expired
Jan 10, 2007, 11:00 AM EST
In force
13 hr
Issued by
NWS State College, PA

County Warren County, PA

The radar

The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this lake effect snow warning went out at Jan 9, 5:02 PM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Jan 9, 5:02 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EST TUE JAN 9 2007

.SHORT TERM /REST OF TONIGHT/...
HAVE EXPANDED THE SN.Y FOR CAMBRIA AND CLEARFIELD COS...WHICH ARE
NOW IN EFFECT. EMA/PUBLIC REPORTS INDICATE 1.5 ALREADY ON THE
GROUND AT JST. WILL ALSO INCLUDE MENTION OF -SHSN OR --SW FOR ALL
ZONES TNT. NEW ZFP OUT IN A FEW.

&&

.PREV DISCUSSION...
/ISSUED 229 PM EST TUE JAN 9 2007/

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

GOODBYE LITTLE CLIPPER...HELLO LAKE EFFECT SNOWS. WOW IT REALLY
SEEMS LIKE JANUARY NOW...EXCEPT FOR THE FACT THAT THE LAKE IS
TOTALLY UNFROZEN...A RARE EVENT INDEED...WITH LAKE SFC TEMPS ABOUT
10F ABOVE NORMAL FOR THIS TIME OF YEAR. THIS WILL PLAY HEAVILY IN
THE FCST FOR TONIGHT AND WED.

WILL BE HOISTING SNOW ADVISORY FOR SOMERSET COUNTY WITH GOOD UPSLOPE
COMPONENTS...AND HIGH INVERSION. THESE CONDITIONS ARE MARGINAL WIND
DIRECTIONS AND TIME LENGTH PER LOCAL STUDY TO GET REAL GOOD ACCUMS
IN LAURELS. SO...WILL GO WITH ADVISORY FOR TONIGHT AND WED MORNING.
WINDS SWING AND MSTR DECREASES AS HIGH BUILDS IN WED AFTN.

SAME STORY IN THE NORTHWEST...AND WILL EXPAND THE LAKE EFFECT SNOW
ADVISORY TO INCLUDE ALL 5 NW-MOST COUNTIES...WITH HIGHEST TOTALS
STILL EXPECTED IN WARREN COUNTY. UNI-DIR PROFILE IN THE LLVLS WILL
MAKE FOR A MULTI-BAND EVENT. THE MOISTURE IS VERY DEEP AND THE TEMP
PROFILE SHOWS THAT DENDRITIC SNOW GROWTH ZONE SWEET SPOT FOR MAXIMUM
FLUFFINESS /HIGH S:W RATIOS/.  IT DOES END WED AFTN...BUT THE TOTALS
WILL GET TO 4-7 INCHES IN WARREN COUNTY AND 2-4 ELSEWHERE IN THE NW
MTS. THEY ONLY HAVE A WEAK/MELTING INCH THERE NOW...BUT NIGHT SHOULD
HELP IT ALL TO STICK.

THE SNOW WILL MOST LIKELY BE INTENSIFIED LATE TONIGHT AND EARLY WED
MORNING...NEAR RUSH HR...AS A WEAK BUT SIGNIFICANT SHORTWAVE ROLLS
OVERHEAD AND ENHANCES LIFT. THIS COMBINED WITH TREMENDOUS
LAKE-ENDUCED CAPES AND GREAT GROWTH-ZONE PROFILE WILL MAKE FOR SOME
INCH PER HOUR NUMS LATE TONIGHT.

CLOUDS FOLLOW CLIMATOLOGY - MO CLOUDY NW AND SCT/SKC SE. MINS
TONIGHT WILL GET A BIT COLDER THAN PREV FCST...BUT PRETTY CLOSE TO
CLIMO AS WELL. TEENS N/W 20S RIDGE AND VALLEY AND SE. MAXES WED WILL
BE ONLY IN THE LOWER 20S IN THE NW MTS UNDER THE CLOUDS/SHSN...AND
MID 30S SE.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

AS EXPECTED...FORECAST WENT AS EXPECTED LAST NIGHT...WITH BRIEF
CLEARING. A 170 KNOT JET ACROSS SC THIS MORNING...AS TROUGH
DEEPENS. AS WINDS SHIFT MORE TO THE NW TONIGHT...LAKE EFFECT WILL
BECOME MORE WIDESPREAD. SECONDARY TROUGH TO MOVE IN TOWARD SUNRISE
ON WED...THUS AIDING IN KEEPING THE LAKE EFFECT GOING.

HOWEVER...HEIGHTS COME UP FAST LATE WED AFTERNOON INTO THU...THUS
SKIES SHOULD CLEAR. ANOTHER SIGNIFICATE WARMUP FOR THE UPCOMING
WEEKEND. NOT SEEING A LOT OF CHANGE SINCE YESTERDAY...FRONT STALLS
NEAR THE NY BORDER. ANOTHER WAVE MOVES UP THE FRONT LATER ON
SUNDAY INTO EARLY MONDAY. AFTER THIS...A TREND TOWARD MUCH COOLER
WEATHER FOR NEXT WEEK. DID KEEP LOW CHC POPS IN FOR LATE MONDAY
INTO TUE. N AND W AREAS MAY SEE SOME LAKE EFFECT...WHILE SOUTHERN
AREAS WILL BE NEAR THE NORTHERN EDGE OF ANY WAVES THAT FORM.

AVIATION /19Z-18Z/...

COLD NORTHWEST FLOW TAKING OVER NOW...AND CLIMATOLOGICAL CLOUDS
AND PRECIP PATTERN FOR JANUARY TO FOLLOW FOR THE FCST PD. LAKE
EFFECT SNOWS WILL DIP VSBYS OCCASIONALLY TO LIFR AT KBFD AND
KJST...BUT TIMING NOT OBVIOUS RIGHT NOW. LOOKS LIKE THE WORST TIME
WILL BE AFT 06Z AND BEFORE 14/15Z WED AS A WEAK BUT IMPORTANT S/W
ROLLS DOWN ACROSS THE LOWER LAKES AND ENHANCES UPLIFT. CLOUDS WILL
RUN IN THE MVFR TO IFR RANGE MOST OF THE NIGHT FOR KBFD AND
KJST...WITH MVFR RULING KAOO AND KUNV. KIPT MAY SEE MVFR AT TIMES
TONIGHT...BUT DRY ENOUGH AIR IN LLVLS THERE TO KEEP THEM AT LOWER-
RANGE VFR FOR MOST OF THE NIGHT. KMDT IS DOWNSLOPING AND SHOULD
STAY VFR ALL NIGHT. WINDS WILL BE 290-300 AT 10-15KTS THROUGHOUT
THE PD. SHEAR PARAMS NOT QUITE MET TONIGHT...BUT REAL CLOSE...SO
LEFT IT OUT FOR NOW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY UNTIL 11 AM EST WEDNESDAY FOR
PAZ004>006-010-011.

SNOW ADVISORY UNTIL 11 AM EST WEDNESDAY FOR PAZ017-024-033.

&&

SHORT TERM...STEINBUGL
Hazardous weather outlook, Jan 9, 3:43 PM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EST TUE JAN 9 2007

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-101115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
343 PM EST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SNOW SHOWERS WILL BE ACROSS PORTIONS OF
CENTRAL AND NORTHERN PENNSYLVANIA INTO WEDNESDAY MORNING...AS
A COLD NORTHWEST FLOW OF AIR MOVES ACROSS THE GREAT LAKES.

WHILE MOST OF THE AREA WILL SEE ONLY A DUSTING TO AN INCH...UPWARDS
OF 2 TO 4 INCHES OF SNOW WILL FALL ACROSS THE HIGHER ELEVATIONS OF
NORTHWEST PENNSYLVANIA AND THE LAUREL HIGHLANDS. EVEN HIGHER
AMOUNTS OF 6 INCHES WILL BE POSSIBLE ACROSS WARREN COUNTY BEFORE
THE SNOW ENDS BY MIDDAY WEDNESDAY. IN ADDITION...WINDS WILL CAUSE
BLOWING AND DRIFTING OF THE SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SNOWFALL AMOUNTS OF 3 INCHES OR MORE.

PAZ036-056>059-063>066-101115-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
343 PM EST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

Nearby

Lake Effect Snow Warnings in Pennsylvania, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.